Alert archive / Oregon / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 13, NWS Pendleton, OR
NWS Pendleton, OR issued this severe thunderstorm warning at Aug 9, 2019, 4:31 PM PDT for Deschutes County, Jefferson County, Oregon. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2019, 4:31 PM PDT (23:31 UTC)
- Expired
- Aug 9, 2019, 5:15 PM PDT
- In force
- 44 min
- Issued by
- NWS Pendleton, OR
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Deschutes County, OR, Jefferson County, OR
The radar
The Portland,OR radar (KRTX), 181 km from the middle of the area, began a volume at 23:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 9, 2:36 PM PDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 12:00Z, 11.5 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 539 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
663
WUUS56 KPDT 092331
SVRPDT
ORC017-031-100015-
/O.NEW.KPDT.SV.W.0013.190809T2331Z-190810T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pendleton OR
431 PM PDT Fri Aug 9 2019
The National Weather Service in Pendleton Oregon has issued a
* Severe Thunderstorm Warning for...
Southwestern Jefferson County in central Oregon...
Northern Deschutes County in central Oregon...
* Until 515 PM PDT.
* At 431 PM PDT, a severe thunderstorm was located near Camp Sherman,
or 23 miles northwest of Redmond, moving north at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Sisters, Black Butte Ranch and Camp Sherman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4429 12142 4428 12169 4440 12177 4452 12177
4460 12158 4454 12134
TIME...MOT...LOC 2331Z 175DEG 10KT 4446 12157
HAIL...1.00IN
WIND...60MPH
$$
vp2 follow-up statements
223
WWUS56 KPDT 092347
SVSPDT
Severe Weather Statement
National Weather Service Pendleton OR
447 PM PDT Fri Aug 9 2019
ORC017-031-100015-
/O.CON.KPDT.SV.W.0013.000000T0000Z-190810T0015Z/
Jefferson OR-Deschutes OR-
447 PM PDT Fri Aug 9 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM PDT
FOR SOUTHWESTERN JEFFERSON AND NORTHERN DESCHUTES COUNTIES...
At 447 PM PDT, a severe thunderstorm was located near Camp Sherman,
or 21 miles northwest of Redmond, moving northeast at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Sisters, Black Butte Ranch and Camp Sherman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4429 12142 4428 12169 4440 12177 4452 12177
4460 12158 4454 12134
TIME...MOT...LOC 2347Z 217DEG 10KT 4447 12152
HAIL...1.00IN
WIND...60MPH
$$
vp367
WWUS56 KPDT 100014
SVSPDT
Severe Weather Statement
National Weather Service Pendleton OR
514 PM PDT Fri Aug 9 2019
ORC017-031-100024-
/O.EXP.KPDT.SV.W.0013.000000T0000Z-190810T0015Z/
Jefferson OR-Deschutes OR-
514 PM PDT Fri Aug 9 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN JEFFERSON AND
NORTHERN DESCHUTES COUNTIES WILL EXPIRE AT 515 PM PDT...
The severe thunderstorm which prompted the warning has weakened and
moved out of the warned area. Therefore, the warning will be allowed
to expire.
A Severe Thunderstorm Watch remains in effect until 1000 PM PDT for
central Oregon.
LAT...LON 4429 12142 4428 12169 4440 12177 4452 12177
4460 12158 4454 12134
TIME...MOT...LOC 0014Z 175DEG 10KT 4452 12153
$$
vpWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 1:28 PM PDT, 3 hours 3 minutes earlier.
Area forecast discussion, Aug 9, 1:28 PM PDT, 3 hours 3 minutes before
Area Forecast Discussion
National Weather Service Pendleton OR
128 PM PDT Fri Aug 9 2019
.SHORT TERM...Tonight through Monday...Convection beginning to
redevelop early this afternoon, mainly from Wallowa County
southwest to Central Oregon. Latest high resolution models show
activity increasing late this afternoon, merging into a
convective complex as it moves north into northern Oregon this
evening in association with a strong shortwave trough. Will
increase PoPs to categorical for this complex, with scattered
convection for most other areas. With deep layer shear of around
40 KT, some of the storms will become strong to severe, with
strong winds and large hail the main threats. With layer moisture
increasing, locally heavy rainfall with also be possible with the
stronger storms. Precipitation coverage will lessen somewhat
overnight between the potent shortwave and the parent trough
still to the southwest. Showers/storms will increase once again
Saturday as the trough crosses the area. Deep layer shear will
not be as robust as today, but still sufficient enough for a few
strong storms Saturday afternoon, especially across eastern
sections. The trough will move east Sunday with residual precip
ending. Dry zonal flow will prevail Monday for mostly clear and
seasonably mild conditions.
.LONG TERM...Monday night through Friday. Below normal temperatures
are in store for the week. There will be west to southwest flow
Monday night through Wednesday ahead of the trough that should move
through Wednesday night and Thursday. The trough will bring in
another bit of cooler air and a few showers over the mountain areas.
The trough lingers on Friday with some showers along the Washington
Cascades and northeast Oregon mountains.
&&
.AVIATION...00z Tafs...VFR conditions will prevail through the
period. Showers and thunderstorms will continue to develop across
central Oregon this evening and move north into Washington during
the evening hours. Ceilings and visibilities may briefly become
MVFR during heavier periods of rain. Winds will be 10-20 kts with
higher gusts, decreasing by late evening. Thunderstorms will
produce variable and gusty winds. Expect thunderstorm activity to
diminish after about 10z with sct-bkn clouds through the early
morning with generally light winds. Another round of showers and
thunderstorms will affect most TAF sites Saturday after 18Z and
continue into the evening.
&&
.FIRE WEATHER...Thunderstorms will become increasingly wet as
the moisture profile increases tonight/Saturday. However,
with lightning frequency remaining abundant, will keep the
Red Flag Warnings through Saturday. These may need to be extended
into Saturday evening if scattered thunderstorms persist.
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 58 78 55 75 / 60 60 80 10
ALW 62 82 58 78 / 40 60 80 20
PSC 65 84 61 80 / 40 40 80 20
YKM 61 82 56 79 / 50 60 50 0
HRI 61 83 57 80 / 50 40 70 10
ELN 60 79 56 74 / 50 60 60 10
RDM 51 74 47 75 / 80 80 70 0
LGD 58 76 54 72 / 70 80 80 10
GCD 54 78 52 75 / 80 90 80 10
DLS 64 82 60 79 / 50 30 30 0
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...Red Flag Warning until 3 PM PDT Saturday for ORZ639.
Red Flag Warning until 10 AM PDT Saturday for ORZ610-611-640>645.
WA...Red Flag Warning until 3 PM PDT Saturday for WAZ639-641-675-681.
Red Flag Warning until 10 AM PDT Saturday for WAZ643-645.
&&
80/93In the hours before
Special weather statement, Aug 9, 3:51 PM PDT, 40 minutes before
Special Weather Statement National Weather Service Pendleton OR 351 PM PDT Fri Aug 9 2019 ORZ509-511-092330- Central Oregon OR-East Slopes of the Oregon Cascades OR- 351 PM PDT Fri Aug 9 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DESCHUTES COUNTY UNTIL 430 PM PDT... At 351 PM PDT, Doppler radar was tracking a strong thunderstorm over Bend, moving north at 20 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Bend, Redmond, Tumalo and Deschutes River Woods. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Severe Thunderstorm Watch remains in effect until 1000 PM PDT for central Oregon. LAT...LON 4397 12114 4393 12143 4427 12164 4434 12118 TIME...MOT...LOC 2251Z 170DEG 18KT 4409 12135 vp
Special weather statement, Aug 9, 4:04 PM PDT, 27 minutes before
Special Weather Statement
National Weather Service Pendleton OR
404 PM PDT Fri Aug 9 2019
ORZ050-092345-
Wallowa County OR-
404 PM PDT Fri Aug 9 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WALLOWA COUNTY UNTIL
445 PM PDT...
At 404 PM PDT, Doppler radar was tracking a strong thunderstorm near
Imnaha, or 17 miles northeast of Enterprise, moving north at 20 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Imnaha.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
&&
LAT...LON 4547 11704 4584 11706 4577 11681 4563 11656
4536 11677
TIME...MOT...LOC 2304Z 177DEG 26KT 4554 11695
DSSpecial weather statement, Aug 9, 4:10 PM PDT, 21 minutes before
Special Weather Statement
National Weather Service Pendleton OR
410 PM PDT Fri Aug 9 2019
ORZ049-050-502-503-100000-
Grande Ronde Valley OR-Southern Blue Mountains of Oregon OR-
Northern Blue Mountains of Oregon OR-Wallowa County OR-
410 PM PDT Fri Aug 9 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN UMATILLA...
SOUTHEASTERN UNION AND NORTHERN GRANT COUNTIES UNTIL 500 PM PDT...
At 409 PM PDT, Doppler radar was tracking strong thunderstorms near
La Grande, moving northeast at 15 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
La Grande, Union, Elgin, Island City, Cove, Imbler, Summerville,
Hilgard and Starkey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
&&
LAT...LON 4501 11817 4502 11819 4499 11821 4482 11856
4512 11870 4566 11788 4534 11751
TIME...MOT...LOC 2309Z 224DEG 34KT 4525 11806
DSSpecial weather statement, Aug 9, 4:12 PM PDT, 19 minutes before
Special Weather Statement
National Weather Service Pendleton OR
412 PM PDT Fri Aug 9 2019
ORZ506-511-100000-
Central Oregon OR-Ochoco-John Day Highlands OR-
412 PM PDT Fri Aug 9 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CROOK AND
SOUTHEASTERN JEFFERSON COUNTIES UNTIL 500 PM PDT...
At 412 PM PDT, Doppler radar was tracking a strong thunderstorm over
Prineville, moving north at 30 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Prineville, Grizzly and Powell Butte.
A Severe Thunderstorm Watch remains in effect until 1000 PM PDT for
central Oregon.
LAT...LON 4412 12061 4416 12097 4443 12115 4470 12074
4443 12051
TIME...MOT...LOC 2312Z 187DEG 25KT 4434 12085
vpLocal storm report, Aug 9, 4:15 PM PDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
415 PM PDT FRI AUG 9 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0414 PM HAIL PRINEVILLE 44.31N 120.84W
08/09/2019 E0.25 INCH CROOK OR TRAINED SPOTTER
BRIEF HEAVY RAIN.
&&
JASSpecial weather statement, Aug 9, 4:18 PM PDT, 13 minutes before
Special Weather Statement National Weather Service Pendleton OR 418 PM PDT Fri Aug 9 2019 ORZ509-511-100000- Central Oregon OR-East Slopes of the Oregon Cascades OR- 418 PM PDT Fri Aug 9 2019 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN JEFFERSON COUNTY UNTIL 500 PM PDT... At 417 PM PDT, Doppler radar was tracking a strong thunderstorm near Camp Sherman, or 23 miles northwest of Redmond, moving north at 30 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Black Butte Ranch, Camp Sherman and southern Warm Springs Reservation. A Severe Thunderstorm Watch remains in effect until 1000 PM PDT for central Oregon. LAT...LON 4434 12143 4433 12171 4475 12176 4476 12125 TIME...MOT...LOC 2317Z 190DEG 25KT 4446 12157 vp
The office that day
Everything else NWS Pendleton, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 5:00 PM PDT | Special Weather Statement | PDT | Jefferson | 60 min |
| Aug 8, 5:02 PM PDT | Severe Thunderstorm Warning | PDT | Crook, Deschutes, Jefferson | 43 min |
| Aug 8, 6:17 PM PDT | Special Weather Statement | PDT | Jefferson | 28 min |
| Aug 9, 1:50 PM PDT | Special Weather Statement | PDT | Union | 40 min |
| Aug 9, 2:26 PM PDT | Special Weather Statement | PDT | Union | 49 min |
| Aug 9, 3:01 PM PDT | Special Weather Statement | PDT | Union | 44 min |
| Aug 9, 3:32 PM PDT | Areal Flood Advisory | PDT | Union | 3 hr |
| Aug 9, 3:36 PM PDT | Special Weather Statement | PDT | Crook | 39 min |
| Aug 9, 3:51 PM PDT | Special Weather Statement | PDT | Deschutes | 39 min |
| Aug 9, 4:04 PM PDT | Special Weather Statement | PDT | Wallowa | 41 min |
| Aug 9, 4:10 PM PDT | Areal Flood Advisory | PDT | Crook | 3 hr |
| Aug 9, 4:10 PM PDT | Special Weather Statement | PDT | Union | 50 min |
| Aug 9, 4:12 PM PDT | Special Weather Statement | PDT | Jefferson | 48 min |
| Aug 9, 4:18 PM PDT | Special Weather Statement | PDT | Jefferson | 42 min |
| Aug 9, 4:24 PM PDT | Severe Thunderstorm Warning | PDT | Crook, Jefferson, Wheeler | 51 min |
| Aug 9, 4:38 PM PDT | Special Weather Statement | PDT | Deschutes | 37 min |
| Aug 9, 4:43 PM PDT | Special Weather Statement | PDT | Wallowa | 47 min |
Nearby
Severe Thunderstorm Warnings in Oregon, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.